Thunderstorm Wind, Garrett
- When
- August 3, 4:15 PM EST
- Where
- Garrett County, Oakland
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.417, -79.417
Thunderstorm winds downed numerous trees in and near the Oakland area.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 3, 1:55 PM EST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 255 PM EDT SAT AUG 3 2002 CU FORMING SOUTH OF KPBZ ALONG THE PA BORDER AND IN THE LAUREL RIDGES. WILL MAINTAIN CHC SHOWERS AND TSTMS THIS EVENING FOR ZONES SOUTH OF KPBZ OVER SW PA, NRN WV, SRN PORTION OF OUR EAST CENTRAL OHIO ZONES AND GARRETT CTY MD. ANY TSTMS THAT DO DEVELOP WILL BE SLOW MOVING AND PRODUCE HEAVY DOWNPOURS. FFG 1 HR AROUND 1.5 TO 2 INCHES AND 3HRLY 2 TO 2.5. NEXT CHC OF PCPN IS MONDAY AND MONDAY NIGHT WITH COLD FRONT MOVING THROUGH FROM THE NORTH. AFTER THAT SPRAWLING HIGH PRESSURE BUILDS IN FROM THE NORTHWEST AND OUR DRY WX CONTINUES. PIT 67 92 70 87 / 0 0 20 40 HLG 66 91 70 87 / 0 0 10 40 MGW 67 93 71 89 / 30 0 10 40 ZZV 66 91 70 87 / 0 0 10 40 PHD 66 91 70 87 / 0 0 10 40 FKL 63 88 68 85 / 0 0 10 50 DUJ 63 88 68 85 / 0 0 10 50 LBE 66 91 70 87 / 0 0 10 40 BTP 63 88 68 85 / 0 0 10 50 IDI 63 88 68 85 / 0 0 10 50 ODM 64 89 68 86 / 30 0 10 40 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
WVZ021-032045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 423 PM EDT SAT AUG 3 2002 ...SLOW MOVING THUNDERSTORMS OVER SOUTHERN MARION COUNTY... SLOW MOVING THUNDERSTORMS WILL CONTINUE TO AFFECT PORTIONS OF SOUTHERN MARION COUNTY OVER THE NEXT HOUR OR SO. THESE STORMS ARE LOCATED RIGHT NEAR THE BORDER OF TAYLOR AND HAMILTON COUNTIES NEAR THE COMMUNITIES OF HAMMOND AND BINGAMON. HAIL...TORRENTIAL DOWNPOURS AND WIND GUSTS IN EXCESS OF 35 MPH CAN BE EXPECTED WITH THESE STORMS. THEY CONTINUE TO SLOWLY MOVE SOUTH AT AROUND 15 MPH.
MDZ001-032100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 427 PM EDT SAT AUG 3 2002 ...SLOW MOVING THUNDERSTORMS OVER PORTIONS OF EASTERN GARRETT COUNTY... SLOW MOVING THUNDERSTORMS WILL CONTINUE TO AFFECT PORTIONS OF EASTERN GARRETT COUNTY SOUTHEAST OF GRANTSVILLE. THE STRONGEST STORM IS LOCATED OVER PORTIONS OF THE SAVAGE RIVER STATE FOREST AND IS SLOWLY MOVING SOUTH AT AROUND 10 MPH. THIS AREA WILL CONTINUE TO EXPAND AND WILL LIKELY REACH GRANTSVILLE WITHIN THE NEXT HALF HOUR. HAIL...TORRENTIAL DOWNPOURS AND WIND GUSTS IN EXCESS OF 40 MPH CAN BE EXPECTED WITH THIS STORM.
MDZ001-032115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 451 PM EDT SAT AUG 3 2002 ...THUNDERSTORMS CONTINUE TO DEVELOP ACROSS GARRETT COUNTY... SLOW MOVING THUNDERSTORMS CONTINUE TO DEVELOP ACROSS GARRETT COUNTY. THESE STORMS ARE SLOWLY MOVING TO THE SOUTHEAST AROUND 10 MPH. THE STRONGEST STORM IS LOCATED NORTHEAST OF OAKLAND AND WILL BE AFFECT OAKLAND JUST AFTER 5:00PM. HAIL...TORRENTIAL DOWNPOURS AND WIND GUSTS IN EXCESS OF 40 MPH CAN BE EXPECTED FROM THESE STORMS.
The Pittsburgh radar (KPBZ), 142 km away, was scanning. The volume nearest the first event began at 21:12 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed numerous trees in and near the Oakland area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2002Every state in 2002This day in weather historyWarnings in Maryland, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5312842.